Front Page News

RECALL ALERT: Phenobarbital Pet Seizure Medication Recalled Due to Serious Labeling Error

Certain bottles of the anti-convulsant, anti-seizure medication, Phenobarbital, manufactured by C.O. Truxton, Inc., are being recalled after bottles containing 30mg tablets were mislabeled as 15mg, posing a serious risk of overdose to cats and dogs taking the prescribed medication.

This mislabeled product could expose the consumer or their pet(s) to potential overdosing that can cause severe intoxication which may lead to cardiogenic shock, renal failure, coma or death.

phenobarbital

Bellmawr, New Jersey, C.O. Truxton, Inc. is voluntarily recalling lot 70952A of Phenobarbital Tablets, USP, 15 mg, to the consumer/user level. The manufacturer received a confirmed customer complaint that a bottle labeled as phenobarbital 15 mg was found to contain phenobarbital 30 mg tablets.

C.O. Truxton, Inc. has not received any reports of adverse events related to this recall.

The product is indicated for use as a sedative or anticonvulsant and is packaged in 1000 count bottles, NDC 0463-6160-10, UPC 7 0463616010 6, lot number 70952A, expiration date 11/17.

The 15 mg Tablet is debossed with “West-ward 445” on one side and blank on the reverse side; the 30 mg Tablet is debossed with “West-ward 450” on one side and scored on the reverse side. The product was distributed Nationwide in the USA to Physician & Veterinarian Treatment Centers.

C.O. Truxton, Inc. is notifying all customers on record who purchased the affected product via US Mail which includes a recall letter, recall response form and is arranging for full credit returns, replacements, etc. of all recalled product. Consumers/distributors/retailers that have recalled product should stop using the product and return their product to their place of purchase.

Consumers with questions regarding this recall can contact C.O Truxton, Inc. by phone at (856) 933-2333, Monday to Friday between 9am and 5pm (EST).  Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product.

3 Comments

3 Comments

  1. Linda Booth

    Apr 28, 2017 at 11:10 am

    My chihuahua was on phenbarb and we had to put her to sleep because of her kidneys shut down and her liver failed and her gait was were she could not walk at all. While she was 15 she had been pretty healthy till the morning I had to put her down.

  2. Melinda

    Apr 26, 2017 at 6:14 am

    C.O TRUXTON – YOU NEED TO DO MORE!!! CONTACT PHARMACIES AS WELL!!! Vets GIVE OUT SCRIPTS ONLY without listing names of Pharmaceutical Companies! You should pay for those affected to have pheno levels checked! Withdrawing the dose from 30 (mislabeled) to prescribed 15mg can CAUSE Seizures and as aforementioned in your post, WORSE!

  3. Pingback: RECALL ALERT: Phenobarbital Pet Seizure Medication Recalled Due to Serious Labeling Error | Just Dog Treats

Leave a Reply

Your email address will not be published. Required fields are marked *

To Top
Subscribe To Our Newsletter

Subscribe To Our Newsletter

Join our mailing list to receive the latest dog news, recall alerts, and giveaways!

You have Successfully Subscribed!